Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I Can't lose weight
Feb 20, 2011

I am currently in my 4th year of Reyataz, Norvir, Atripla therapy and no matter what I do, I can NOT lose my belly. I am not fat anywhere else - I have changed my diet to a restricted calorie, low-fat diet, I have joined a gym and hired a personal trainer. I exercise regularly, weight train, I do all the right things, but no loss of my belly. It's getting to the point where I'm starting to get depressed about it. I have read that Atripla can cause lipodystrophy - could this be my problem? I'm desperate - help!

Response from Dr. Henry

Atripla can cause fat gain though the problems with it generally compare favorably to other regimens. If you are also taking ritonavir/atazanavir that is somewhat unusual and suggests you might have a history of drug resistance. Carefully reviewing your drug resistance history is key to determine if a switch to an alternative and/or simpler regimen makes sense (ie Truvada + raltegravir might be more lipid/fat friendly but not recommended if history of drug resistance). Getting a CT scan to look at distribution of fat (intra abdominal vs subcutaneous fat) sometimes is helpful to sort out what is the nature of the fat problem. Treatment for established fat gain in the abdomen is a challenge, Exercise and diet help some. Growth hormone or growth hormone releaasing factor may decrease intraabominal fat but at a high cost (regular shots with benefit diminishing after treatment stopped). KH



Previous
norvir
Next
Where can I find a doctor to remove fat from my chin pro bono

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement